Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 79, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Dec 8, 2021, 3:00 PM EST. It took effect at Dec 8, 2021, 4:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2021, 3:00 PM EST (20:00 UTC)
- In effect from
- Dec 8, 2021, 4:00 PM EST
- Expired
- Dec 9, 2021, 6:06 AM EST
- In force
- 14 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
305 WHUS71 KCAR 082000 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 300 PM EST Wed Dec 8 2021 ANZ050-051-090400- /O.UPG.KCAR.SC.Y.0078.000000T0000Z-211209T1700Z/ /O.NEW.KCAR.GL.W.0032.211209T0400Z-211209T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 300 PM EST Wed Dec 8 2021 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EST THURSDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 11 PM this evening to 4 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-090400- /O.NEW.KCAR.SC.Y.0079.211208T2100Z-211209T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 300 PM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
676 WHUS71 KCAR 090346 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1046 PM EST Wed Dec 8 2021 ANZ050-051-090900- /O.CON.KCAR.GL.W.0032.211209T0400Z-211209T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1046 PM EST Wed Dec 8 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-091200- /O.CON.KCAR.SC.Y.0079.000000T0000Z-211209T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1046 PM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
854 WHUS71 KCAR 090810 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 310 AM EST Thu Dec 9 2021 ANZ050-051-091200- /O.EXT.KCAR.GL.W.0032.000000T0000Z-211209T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 310 AM EST Thu Dec 9 2021 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Southeast winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-091200- /O.CON.KCAR.SC.Y.0079.000000T0000Z-211209T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 310 AM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
033 WHUS71 KCAR 091106 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 606 AM EST Thu Dec 9 2021 ANZ050-051-091800- /O.CAN.KCAR.GL.W.0032.000000T0000Z-211209T1200Z/ /O.NEW.KCAR.SC.Y.0080.211209T1106Z-211209T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 606 AM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-091215- /O.CAN.KCAR.SC.Y.0079.000000T0000Z-211209T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 606 AM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will continue to diminish this morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 12:46 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Dec 8, 12:46 PM EST, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1246 PM EST Wed Dec 8 2021 .SYNOPSIS... Low pressure will track off the Mid-Atlantic coast today and continue well south of the Gulf of Maine tonight. High pressure will return Thursday into Thursday night. A warm front will lift across the area Friday. Low pressure will track northwest of the region Saturday through Sunday. && .NEAR TERM /THROUGH TONIGHT/... 1245 pm update... Quick update to lower temps acrs the north as they seem to be holding in the single digits in the St. John Vly. Light snow has developed in warm advection over southern areas. Expect snow will continue into the afternoon and evening hours over Downeast with a sharp gradient acrs the north where high pressure and dry air holds on. A large trough of low pressure extending from Hudson Bay south into the southeastern US will support developing low pressure off Cape Hatteras today. The low will quickly track northeast to a position well southeast of Cape Cod by early this evening. Although the low center is tracking well to our south, an inverted trough and some dynamic lift from the northern reaches of the upper trough will support clouds and some patchy light snow across the area late today. As the storm intensifies and tracks northeast to a position south of Nova Scotia this evening the inverted trough will extend northwest of the low toward our Downeast coast. Moisture wrapping back toward the coast combined with lift from the upper trough and convergence in the surface trough will support some accumulating snow along the coast Wednesday night with several inches likely across southern Washington County. Current forecast guidance generally agrees on about 4 to 6 inches over southern Washington county which supports a winter weather advisory for this area. Locally up to 7 or 8 inches may fall near Eastport. Further inland, any snow will be light and patchy. The low will lift away on Thursday as drier air pulls into the area behind the circulation bringing a clearing sky and a cold day. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... High pres moving overhead Thursday night along w/light winds and clear skies will lead to some very cold overnight temps before clouds move in later at night. As a matter of fact, the far n and nw could see overnight low temps of -5 to -10F by daybreak Friday before clouds move to cap a further drop in temps. Friday will see clouds overspreading the region as a 35-40 kt jetstreak interacts w/sfc boundaries to produce some snow. The sfc boundaries include a coastal front and a warm front that will reside back to the w. Some cold air damming will be setting up w/the high to ene keeping daytime temps much cooler, especially across the inland areas. Warm air trying to override the coastal front could allow snow to mix w/some rain or perhaps even some freezing rain before going to all rain by early afternoon. Attm, confidence is low to include any mention of freezing precip, and therefore, kept the wx element as snow/rain. Away from the coast, precip should stay in the form of snow. Light QPF amounts of .10" or less w/any snowfall amounts attm an inch or less. The daycrew can assess this further today w/the later guidance. Snow will end from w to e Friday evening as that jetstreak pulls into NB. Skies are expected to remain mostly cloudy w/temps cooling back into the upper teens across far n and w, while the rest of the region sees 20s to lower 30s at the coast. The next round of precip is forecast to break out as the warm front lifts to the n. Temps will be cold enough for precip start out a snow as far s as the interior sections of the coast. Warmer air moving over the cold air at the sfc could allow for a period of freezing rain and sleet before changing over to just rain by early Saturday morning for interior Downeast to the coast. Further n, cold air holds in a while longer w/snow possibly changing to freezing rain/sleet into mid morning before going to rain. Further n into Aroostook County and N Somerset and Piscataquis County, that cold air damming looks like in holds longer w/snow going to freezing precip and lasting into the afternoon before the warm air makes its way down to the sfc. There is a good chance for some snow accumulation especially for the nrn 1/2 of the region. Temps will continue to warm through the late afternoon as a 50+ kt kicks in gear w/mid to upper 40s all the way to the nrn border while the central and downeast areas see 50s. That llvl jet could aid in some heavy rainfall late Saturday afternoon into the evening. More on this in the long term section. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Rain continues into Saturday night and it could be heavy as the cold front apchs from the w. Attm, the convective parameters are not impressive for tstms given the warm air and llvl jet. However it is not out of the question, especially along the coast. Attm, confidence is low and decided not to include any mention of thunder. It will be interesting to see how the later guidance handles this upcoming event. Another item to mention is that ice is reforming especially across the northern river basins given the latest cold airmass in place. The warmup and rainfall will allow for river rises and ice break up and movement. It only takes ice thickness of 6" or so to cause some jamming issues especially at the bends in the rivers. The good thing about this event is that is a fast moving system w/colder air moving in by early Sunday morning helping to slow things up. The cold front is expected to clear the coast on Sunday w/a second cold front later Sunday afternoon into the evening w/possibly some snow showers. Drier wx for Monday and Tuesday w/above temps expected. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... NEAR TERM: VFR expected at KFVE and KCAR with only vcsh expected next 24 hours. KPQI may see a brief MVFR cig btwn 04z and 14z. KHUL should see MVFR in -sn after 00z tonight improving to VFR after 13z Thu. KBGR and KBHB will experience MVFR/IFR snow late this afternoon through the overnight hours. SHORT TERM: Thu night... VFR across all terminals. Winds light and variable. LLWS possible Thurs night. Fri - Fri night... Ceilings lowering to MVFR over all terminals in rain and snow with IFR visibilities possible in snow. Light winds SE to S. LLWS possible at all terminals. Sat - Sat night... MVFR ceilings in rain across all terminals. S to SE winds 5 to 10 kts. LLWS possible at all terminals. Sun... Improving to VFR behind cold front, with a brief transition to snow possible. Winds shifting W at 5 to 10 kts with gusts 15 to 20 kts. && .MARINE... NEAR TERM: Seas will remain near 5 ft over the offshore waters today. NE winds will be up to 30 kt tonight across the offshore waters as low pressure intensifies to the south. The SCA will be extended through Thursday morning. SHORT TERM: Conditions will likely drop below Advisory criteria Thu night into Fri. There is potential for winds to hit SCA criteria Sat into Sun w/even the threat for gales on Sun. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...Winter Weather Advisory until 9 AM EST Thursday for MEZ017-030. MARINE...Small Craft Advisory until noon EST Thursday for ANZ050-051. && Near Term...Bloomer/Buster Short Term...Hewitt Long Term...Hewitt Aviation...Bloomer/Buster/Hewitt Marine...Bloomer/Buster/Hewitt
Hazardous weather outlook, Dec 8, 9:14 AM EST, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 914 AM EST Wed Dec 8 2021 MEZ001>006-010-011-031-032-091415- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 914 AM EST Wed Dec 8 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Mixed precipitation possible along the I-95 corridor north Friday night into early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015-016-029-091415- Southern Penobscot-Interior Hancock-Coastal Hancock- 914 AM EST Wed Dec 8 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ017-030-091415- Central Washington-Coastal Washington- 914 AM EST Wed Dec 8 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine and Interior DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-091415- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 914 AM EST Wed Dec 8 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 2:49 AM EST | Winter Weather Advisory | CAR | Hancock, Washington | 27 hr |
| Dec 8, 3:00 PM EST | Gale Warning | CAR | 15 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.